Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 137, NWS Birmingham, AL

June 15, 20176 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2017, 4:12 PM CDT for 6 counties in Alabama. It was in force for 78 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 4:12 PM CDT (21:12 UTC)
Expired
Jun 15, 2017, 5:30 PM CDT
In force
78 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:16 PM CDTTSTM WND DMGMillerville, ALTREE DOWN ALONG MINES ROAD IN MILLERVILLE. TIME ESTIMATED BY RADAR.
Jun 15, 4:20 PM CDTTSTM WND DMG3 Wnw Ashland, ALTREE DOWN ALONG CREEDS ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:24 PM CDTTSTM WND DMG2 E Cheaha State Park, ALTREE ON FIRE WITH POWER LINES DOWN ACROSS ROADWAY OF ALABAMA HIGHWAY 49 NORTH NEAR ABLE ROAD. TIME ESTIMATED BY RADAR.
Jun 15, 4:26 PM CDTTSTM WND DMG1 W Ashland, ALTREE DOWN ALONG HIGHWAY 77 WEST OF ASHLAND. TIME ESTIMATED BY RADAR.
Jun 15, 4:26 PM CDTTSTM WND DMGAshland, ALTREE DOWN ALONG DINNER ROAD IN ASHLAND. TIME ESTIMATED BY RADAR.
Jun 15, 4:28 PM CDTTSTM WND DMG1 Nw Ashland-Lineville, ALTREE AND POWER LINES DOWN NEAR THE INTERSECTION OF TAYLOR ROAD AND TYSON ROAD. TIME ESTIMATED BY RADAR.
Jun 15, 4:28 PM CDTTSTM WND DMGAshland, ALSEVERAL TREES DOWN ALONG HIPINE ROAD. TIME ESTIMATED BY RADAR. LOCATION APPROXIMATE.
Jun 15, 4:28 PM CDTTSTM WND DMGAshland, ALTREE DOWN ALONG ALABAMA HIGHWAY 77 NEAR ASHLAND. TIME ESTIMATED BY RADAR.
Jun 15, 4:28 PM CDTTSTM WND DMGAshland, ALTREE DOWN NEAR THE INTERSECTION OF ALABAMA HIGHWAY 9 AND 5TH STREET IN ASHLAND. TIME ESTIMATED BY RADAR.
Jun 15, 4:30 PM CDTTSTM WND DMG1 Wsw Delta, ALMULTIPLE TREES DOWN ALONG STATE LAKE ROAD NEAR DELTA, AL. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:32 PM CDTTSTM WND DMG2 E Cheaha State Park, ALTREES AND POWER LINES DOWN.
Jun 15, 4:34 PM CDTTSTM WND DMG1 E Clay County Country, ALTREES REPORTED DOWN ALONG EAST MILL ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:34 PM CDTTSTM WND DMG1 Se Ashland, ALTREE DOWN ALONG CLAY COUNTY ROAD 30. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:34 PM CDTTSTM WND DMGAshland, ALTREE DOWN ALONG ALABAMA HIGHWAY 77 NEAR ASHLAND. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:34 PM CDTTSTM WND DMGBarfield, ALTREE AND POWER LINES DOWN ALONG ALABAMA HIGHWAY 9 NEAR BARFIELD. TIME ESTIMATED BY RADAR.
Jun 15, 4:35 PM CDTHIGH SUST WINDS 48Russell Field Airport, ALAWOS STATION ALX, ALEXANDER CITY.
Jun 15, 4:35 PM CDTTSTM WND DMGAshland, ALPOWER LINES DOWN.
Jun 15, 4:38 PM CDTTSTM WND DMG2 Se Delta, ALTREE DOWN ALONG LAKE GERALD ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:45 PM CDTTSTM WND DMG1 Ne Barfield, ALTREES AND POWER LINES DOWN.
Jun 15, 4:45 PM CDTTSTM WND DMG1 Wsw Ashland, ALTREE DOWN ACROSS ROAD.
Jun 15, 4:45 PM CDTTSTM WND DMG1 Wsw Delta, ALTREES AND POWER LINES DOWNED.
Jun 15, 4:45 PM CDTTSTM WND DMG4 Wnw Lineville, ALTREE DOWN ON ROAD.
Jun 15, 4:46 PM CDTTSTM WND DMG1 Ssw Mellow Valley, ALTREE DOWN NEAR THE INTERSECTION OF BAILEY ROAD AND BLUFF VALLEY ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 4:46 PM CDTTSTM WND DMG5 Wnw Goldville, ALTREE DOWN ALONG PLIERS MILL ROAD. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR.
Jun 15, 5:19 PM CDTTSTM WND DMG1 Ene Wedowee, ALREPORTS OF TREES AND POWER LINES DOWN COUNTY-WIDE IN RANDOLPH COUNTY.
Jun 15, 5:25 PM CDTTSTM WND DMG1 Ese Dadeville, ALTREES DOWN ON EAST SOUTH STREET.
Jun 15, 5:25 PM CDTTSTM WND DMGDaviston, ALTREES DOWN ON MOTLEY ROAD IN DAVISTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS54 KBMX 152112
SVRBMX
ALC015-027-029-037-111-123-152230-
/O.NEW.KBMX.SV.W.0137.170615T2112Z-170615T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
412 PM CDT THU JUN 15 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Randolph County in east central Alabama...
  Southeastern Calhoun County in east central Alabama...
  Tallapoosa County in east central Alabama...
  Cleburne County in east central Alabama...
  Coosa County in east central Alabama...
  Clay County in east central Alabama...

* Until 530 PM CDT

* At 411 PM CDT, severe thunderstorms were located along a line
  extending from near Mars Hills to near Booth, moving southeast at
  50 mph.

  HAZARD...60 mph wind gusts. Trees have been reported blown down by 
           these storms.

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Alexander City, Roanoke, Tallassee, Heflin, Dadeville, Lineville,
  Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton,
  Weogufka, Equality, Stewartville, Lake Wedowee, Jacksons' Gap, New
  Site, Wadley and Ranburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3249 8589 3275 8588
      3276 8638 3293 8651 3308 8651 3310 8618
      3329 8612 3330 8598 3350 8590 3354 8580
      3372 8564 3388 8563 3396 8540 3311 8524
TIME...MOT...LOC 2111Z 312DEG 55KT 3383 8535 3255 8659 

HAIL...<.75IN
WIND...60MPH
 
$$

89^GSatterwhite
4 follow-up statements
833 
WWUS54 KBMX 152136
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
436 PM CDT THU JUN 15 2017

ALC015-027-029-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Calhoun AL-Tallapoosa AL-Cleburne AL-Coosa AL-Clay AL-
436 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...SOUTHEASTERN CALHOUN...TALLAPOOSA...CLEBURNE...COOSA
AND CLAY COUNTIES...

At 436 PM CDT, severe thunderstorms were located along a line
extending from near Bowdon to Dexter, moving southeast at 40 mph.

HAZARD...60 mph wind gusts. Trees continue to be blown down by these 
         storms.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Alexander City, Roanoke, Tallassee, Heflin, Dadeville, Lineville,
Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton, Weogufka,
Equality, Stewartville, Lake Wedowee, Jacksons' Gap, New Site, Wadley
and Ranburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3249 8589 3275 8588
      3276 8638 3293 8651 3308 8651 3310 8618
      3329 8612 3330 8598 3350 8590 3354 8580
      3372 8564 3388 8563 3396 8540 3311 8524
TIME...MOT...LOC 2136Z 302DEG 35KT 3358 8529 3266 8614 

HAIL...<.75IN
WIND...60MPH
 
$$

89^GSatterwhite
099 
WWUS54 KBMX 152149
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
449 PM CDT THU JUN 15 2017

ALC015-029-152159-
/O.CAN.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Calhoun AL-Cleburne AL-
449 PM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN AND
CLEBURNE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern and east central Alabama.

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3250 8589 3275 8588
      3275 8595 3277 8596 3275 8601 3276 8638
      3293 8651 3305 8651 3350 8586 3347 8589
      3347 8578 3350 8576 3349 8532 3311 8525
TIME...MOT...LOC 2149Z 266DEG 49KT 3345 8527 3267 8616 

$$

ALC027-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-Coosa AL-Clay AL-
449 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...TALLAPOOSA...COOSA AND CLAY COUNTIES...

At 449 PM CDT, severe thunderstorms were located along a line
extending from near Ephesus to near Dexter, moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Alexander City, Sylacauga, Roanoke, Tallassee, Dadeville, Lineville,
Ashland, Goodwater, Camp Hill, Wedowee, Rockford, Kellyton, Equality,
Stewartville, Lake Wedowee, Weogufka, Jacksons' Gap, New Site, Wadley
and Waldo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3250 8589 3275 8588
      3275 8595 3277 8596 3275 8601 3276 8638
      3293 8651 3305 8651 3350 8586 3347 8589
      3347 8578 3350 8576 3349 8532 3311 8525
TIME...MOT...LOC 2149Z 266DEG 49KT 3345 8527 3267 8616 

HAIL...<.75IN
WIND...60MPH
 
$$

89^GSatterwhite
875 
WWUS54 KBMX 152159
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT THU JUN 15 2017

ALC027-037-111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-Coosa AL-Clay AL-
459 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH...TALLAPOOSA...SOUTHERN COOSA AND EASTERN CLAY
COUNTIES...

At 459 PM CDT, severe thunderstorms were located along a line 
extending from near Ephesus to near Eclectic, moving southeast at 50 
mph.

HAZARD...60 mph wind gusts. Trees have been reported blown down by 
         these storms.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Alexander City, Roanoke, Tallassee, Dadeville, Lineville, Ashland,
Camp Hill, Wedowee, Rockford, Equality, Lake Wedowee, Jacksons' Gap,
New Site, Wadley, Woodland, Waverly, Goldville, Corinth, Jacksons Gap
and Hillabee Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3250 8589 3275 8588
      3275 8595 3277 8596 3275 8601 3276 8638
      3285 8644 3296 8598 3349 8569 3349 8532
      3311 8525
TIME...MOT...LOC 2159Z 313DEG 53KT 3337 8526 3258 8604 

HAIL...<.75IN
WIND...60MPH
 
$$

89^GSatterwhite
479 
WWUS54 KBMX 152220
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
520 PM CDT THU JUN 15 2017

ALC027-037-152230-
/O.CAN.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Coosa AL-Clay AL-
520 PM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COOSA AND EASTERN
CLAY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern and east central Alabama.

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3250 8589 3275 8588
      3277 8596 3276 8601 3311 8565 3321 8564
      3333 8530 3311 8525
TIME...MOT...LOC 2220Z 315DEG 48KT 3313 8520 3248 8583 

$$

ALC111-123-152230-
/O.CON.KBMX.SV.W.0137.000000T0000Z-170615T2230Z/
Randolph AL-Tallapoosa AL-
520 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN RANDOLPH AND TALLAPOOSA COUNTIES...

At 520 PM CDT, severe thunderstorms were located along a line
extending from near Standing Rock to near Franklin, moving southeast
at 50 mph.

HAZARD...60 mph wind gusts. These storms have a history of knocking 
         down trees.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Alexander City, Roanoke, Tallassee, Dadeville, Camp Hill, Jacksons'
Gap, Wadley, Waverly, Malone, Reeves Airport, Jacksons Gap,
Tallapoosa City, Crystal Lake, Still Waters Resort, Daviston,
Dickert, Tennant, Dare Park, Rock Mills and Horseshoe Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3311 8559 3273 8559 3270 8570 3262 8570
      3258 8580 3249 8583 3250 8589 3275 8588
      3277 8596 3276 8601 3311 8565 3321 8564
      3333 8530 3311 8525
TIME...MOT...LOC 2220Z 315DEG 48KT 3313 8520 3248 8583 

HAIL...<.75IN
WIND...60MPH
 
$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:14 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 15, 3:14 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
314 PM CDT Thu Jun 15 2017

.SHORT TERM...
Through Tonight.

An active outflow boundary has pushed into north Alabama this
afternoon. Very unstable air ahead of the boundary has triggered
strong to severe thunderstorms along the leading edge of the
boundary. This outflow boundary will continue to track southeast
with widespread showers and thunderstorms through the early
evening hours. A large area of light to moderate rain extends well
north of the main convective line, so rain will continue well
into the evening across north central Alabama. Expect most of the
rain will dissipate by midnight.

58/rose

.LONG TERM...
Friday through Wednesday.

A weak 500 mb trough is expected to persist across much of the
Southeast CONUS through the weekend. This pattern will favor
scattered to perhaps numerous showers and storms each day mainly
driven by daytime heating. A front should approach from the north
on Monday as a strong upper trough takes shape over Southeast
Canada and the Great Lakes. The front is expected to lose its
upper-level support and move slowly across the forecast area,
serving as a focus for convection on Monday and Tuesday. Rain
chances across our northern areas may decrease for Tuesday into
Wednesday as drier air and weak high pressure moves into the
Tennessee Valley behind the front.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

A very moist and unstable air mass will result in sct-nmrs showers
and tstms across central Alabama this afternoon and early
evening. The most organized activity will be along and north of
I-20. An outflow boundary currently across northeast Mississippi
will track southeast and into northwest Alabama early this
afternoon, likely reaching the I-20 corridor by 20-21z. The storms
will produce frequent lightning, vsbys blo 3 miles, and wind
gusts of 30-40 mph. South of I-20, the activity will be less
organized, but still capable of producing the same hazards as
listed above. The convective activity should weaken and mostly
dissipate by 01z. Low clouds and fog could impact KMGM and KTOI
between 10z and 14z.

58/rose

&&

.FIRE WEATHER...

Scattered showers and storms are expected through the next
several days with a moist airmass in place. The best chance of
rain will occur during the afternoon and early evening hours.
There are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  88  69  88  70 /  50  40  30  50  20
Anniston    69  88  70  87  70 /  60  40  30  50  20
Birmingham  72  88  72  88  73 /  50  40  30  50  20
Tuscaloosa  71  89  72  89  73 /  50  50  30  40  20
Calera      72  88  71  88  72 /  60  50  30  50  20
Auburn      71  86  71  85  71 /  50  60  40  50  20
Montgomery  74  89  73  89  73 /  50  60  40  50  20
Troy        70  87  71  87  71 /  40  60  40  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 15, 8:10 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
810 AM CDT Thu Jun 15 2017

ALZ011>015-017>050-161615-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
810 AM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

There is a threat for severe weather between 1 and 9 PM this afternoon
and evening across all of Central Alabama. The primary threat will
be damaging straight line winds. The best chance for severe storms
will be along and north of I-20.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Local storm report, Jun 15, 3:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             3 N AUTAUGA COUNTY AIRP 32.47N 86.52W
06/15/2017  E0.88 INCH       AUTAUGA            AL   EMERGENCY MNGR

&&
Local storm report, Jun 15, 3:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             MOUNTAIN BROOK          33.50N 86.75W
06/15/2017  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

&&
Local storm report, Jun 15, 3:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     RIVERSIDE               33.61N 86.20W
06/15/2017                   ST. CLAIR          AL   EMERGENCY MNGR

            SEVERAL TREES UPROOTED IN THE RIVERSIDE
            COMMUNITY.

&&
Local storm report, Jun 15, 3:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     2 E CAMP BRANCH         33.21N 86.73W
06/15/2017                   SHELBY             AL   EMERGENCY MNGR

            SEVERAL TREES UPROOTED ALONG COUNTY ROAD 26.

&&
Special weather statement, Jun 15, 4:00 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT THU JUN 15 2017

ALZ048-152145-
Russell AL-
400 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 445 PM
CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uchee, or near Hurtsboro, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hurtsboro, Seale, Russell County Sports Complex, Uchee, Rutherford
and Hatchechubbe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8492 3224 8491 3222 8493 3222 8498
      3221 8498 3220 8496 3218 8501 3213 8506
      3209 8505 3206 8506 3207 8511 3206 8519
      3215 8526 3215 8543 3238 8543 3241 8539
      3241 8532 3225 8490
TIME...MOT...LOC 2100Z 296DEG 8KT 3229 8533

89^GSatterwhite
Special weather statement, Jun 15, 4:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
402 PM CDT THU JUN 15 2017

ALZ041-043-044-152145-
Autauga AL-Montgomery AL-Elmore AL-
402 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHWESTERN ELMORE AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Autauga County Airport, or near Prattville, moving southeast at 10
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Montgomery, Prattville, Millbrook, Elmore, Coosada, Deatsville,
Autaugaville, Billingsley, Booth, Montgomery Zoo, Boylston, Vida
Junction, Hyundai Motors Of Alabama, Auburn University In Montgomery,
Bob Woodruff Lake, Autauga County Airport, Woodcrest, Maxwell Air
Force Base, Snowdoun and Lagoon Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3230 8649 3233 8647 3234 8648 3234 8654
      3237 8654 3238 8657 3236 8660 3238 8662
      3241 8662 3240 8666 3241 8668 3270 8671
      3271 8641 3238 8613 3219 8635
TIME...MOT...LOC 2102Z 296DEG 8KT 3243 8650

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:22 PM CDTSpecial Weather StatementBMXLamar38 min
Jun 15, 12:44 PM CDTSpecial Weather StatementBMXChilton46 min
Jun 15, 1:00 PM CDTSpecial Weather StatementBMXPickens45 min
Jun 15, 1:09 PM CDTSpecial Weather StatementBMXMarion36 min
Jun 15, 1:30 PM CDTSpecial Weather StatementBMXLamar30 min
Jun 15, 1:42 PM CDTSpecial Weather StatementBMXFayette, Walker, Winston63 min
Jun 15, 1:49 PM CDTSpecial Weather StatementBMXMarion56 min
Jun 15, 2:27 PM CDTSpecial Weather StatementBMXGreene, Tuscaloosa48 min
Jun 15, 2:33 PM CDTSpecial Weather StatementBMXBlount, Etowah42 min
Jun 15, 2:35 PM CDTSpecial Weather StatementBMXJefferson70 min
Jun 15, 2:47 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair28 min
Jun 15, 3:04 PM CDTSpecial Weather StatementBMXAutauga, Bibb, Chilton, Dallas, Perry, Shelby56 min
Jun 15, 3:08 PM CDTSevere Thunderstorm WarningBMXCherokee52 min
Jun 15, 3:15 PM CDTSevere Thunderstorm WarningBMXBibb, Calhoun, Chilton, Coosa, Etowah, Jefferson and 3 more60 min
Jun 15, 3:16 PM CDTSevere Thunderstorm WarningBMXPickens44 min
Jun 15, 3:45 PM CDTSpecial Weather StatementBMXTuscaloosa30 min
Jun 15, 4:00 PM CDTSpecial Weather StatementBMXRussell45 min
Jun 15, 4:02 PM CDTSpecial Weather StatementBMXAutauga43 min
Jun 15, 4:50 PM CDTSevere Thunderstorm WarningBMXElmore55 min
Jun 15, 5:01 PM CDTSpecial Weather StatementBMXBullock, Macon44 min
Jun 15, 5:16 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon74 min
Jun 15, 5:52 PM CDTSpecial Weather StatementBMXBullock53 min
Jun 15, 6:26 PM CDTAreal Flood WarningBMXBullock, Macon3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.